I'm afraid it's going to get bumpy for awhile...

Discussion in 'The Watercooler' started by gcvmom, Sep 24, 2008.

  1. gcvmom

    gcvmom Here we go again!

    husband had a productive meeting with the psychiatrist this morning. HOWEVER, I am afraid that the medication changes he's proposing will make things worse for awhile before they'll get better. I understand that the psychiatrist's rationale is to essentially clear the deck so we know what medication is causing what side-effect or response, but in doing so, we remove some of the supports husband has had, even if they're not the best ones for him.

    He is instructed to start weaning off Paxil over the next month. Then he has the go-ahead to start titrating up on Trileptal. Once he's at a therapuetic dose of Trileptal and has been seizure-free for a while, he's to start weaning off Lamictal (mainly because of the rash problems he's had).

    They also discussed having him go back on a low dose of stimulant somewhere down the road, but because of his brain cavernoma, which we were told to avoid any medications that increase blood pressure, this may be problematic. husband still accepts that he probably has ADHD which is why they talked about this. We still haven't heard back from the surgeon's office on the results of his brain MRI almost two weeks ago :(

    psychiatrist didn't mention mood disorder at all, probably because he can't bring up anything I've discussed with him without husband's knowledge. I'm sure that as symptoms come up, we'll be able to address them head on, now that husband is back as a psychiatrist patient.

    With Paxil gone, I have a feeling that irritability and a short fuse will be back in our lives again in the coming days. :( We're supposed to go to Vegas the weekend after next for our anniversary... perhaps I can persuade him to hold off on any changes until AFTER that trip!
  2. Lothlorien

    Lothlorien Active Member Staff Member

    The combo of the Trileptal with the Lamictal at the same time could actually bring seizures on, so just watch him. I wouldn't let him drive.

    From others' experience that I've heard, Paxil is extremely hard to wean off of. Some others on this board have said that it took months to get off of it, but even then still had a lot of irritability.

    Two weeks and the surgeons office still hasn't called??? What the heck? Call again. That's positively ridiculous that they haven't called you back yet.
  3. Star*

    Star* call 911........call 911

    I wish you the best of luck and courage to bear the storm. OR Courage to store the bear! :tongue:

    I went off Paxil XR cold turkey last year and ended up in the ER....it was AWFUL....thought I was going to die - had no more money to get the prescription and insurance ran out. I nearly went on the street looking for pink market drugs :ashamed:(Paxil is pink) the withdrawls :faint:were that violent. So just be careful.
  4. TerryJ2

    TerryJ2 Well-Known Member

    Oh dear, scary times. I wish you strength, and I hope the medications work quickly once he changes over. Sigh.
    Waiting until after your anniv sounds like a good idea.
  5. KTMom91

    KTMom91 Well-Known Member

    Many hugs, lots of strength for both you and husband, and good thoughts that he will be cooperative and hold off till after your wonderful weekend!
  6. Hound dog

    Hound dog Nana's are Beautiful

    Paxil is one of the worst to withdrawl or come off of even with weaning. One of the major reasons I'll not have someone in the family on it. So be watchful.

    Sending good vibes it goes smoother than you think.